Constipation - Graves' Disease and Thyroid Discussion - Living with Graves Disease

Advertisement

Jump to content


Photo

Constipation

Graves constipation weight gain vomitting

  • Please log in to reply
8 replies to this topic

#1 perfectlyunknown

perfectlyunknown

    New Member

  • Members
  • Pip
  • 5 posts
  • Country:Canada

Posted 31 December 2013 - 08:29 AM

Advertisement

Good morning all.  I was diagnoised with Graves last Jan and it wasnt very severe. I am only on 5mg once a day of Tapazole. All seemed fine until June when I started vomitting every time I had a bowel movement.

 

Then my BM went days in between...5, 6 or 7 days apart.  Finally my GP gave me medication to assist with this and I only vomit occassionally.

 

My weight is now up 11 pounds....Anybody experienced anything like this???

Thanks in anticipation of your input




Advertisement

#2 mmztcass

mmztcass

    Community Manager

  • Community Managers
  • PipPipPipPip
  • 3995 posts
  • Country:United States

Posted 31 December 2013 - 01:18 PM

Hi and welcome:

 

Please post your thyroid lab results of the last few times along with the reference ranges, it will help us to help you better.  It sounds like your labs are off from the symptoms you are having.

 

How long have you been on once a day 5 mg of Tapazole?

 

{{{hugs}}}



#3 perfectlyunknown

perfectlyunknown

    New Member

  • Members
  • Pip
  • 5 posts
  • Country:Canada

Posted 31 December 2013 - 01:25 PM

Thanks for the reply.  I dont know what they are.  I saw the Endo last Jan and have had 3 lots of blood work in the last 2 months.  Each time the recpetionist called me to say they were "fine".  But that hasnt helpled my problem.

I didnt push it because I am going to see him Thursday so I thought I might get some resolve when I do. But then I found this site and thought it was terrific to find other people like me!

I will post my results after I see him.  I have been on this dose since the begining last Jan. 

My other symptoms have mainly gone away...My hair seems a bit better, my heart rate is nomal (I had a resting heart rate of 132 before) but my weight is starting to worry me as I am up about 12 pounds.



#4 mmztcass

mmztcass

    Community Manager

  • Community Managers
  • PipPipPipPip
  • 3995 posts
  • Country:United States

Posted 31 December 2013 - 02:23 PM

Hi:

 

I definitely would get copies of all lab results and keep in a folder.  I would also write on the first page of the labs as to what amount of MMI (Methimazole) I was currently taking at the time of the lab draw.  Also write down how I was feeling.  I don't do this anymore because I am stabled now.   

 

I have many years worth of lab results and it helps me and others to be able to get down to very teeny weensy doses (look at my signature) and stay stable with divided doses of twice a day.  I have not been able to go into remission due to my having other autoimmune diseases along with the thyroid diseases I have.  I have been both hypO and now am hypER according to the thyroid antibodies.

 

Any way we will help you once you get your copies of lab results to figure things out.

 

{{{hugs}}}



#5 perfectlyunknown

perfectlyunknown

    New Member

  • Members
  • Pip
  • 5 posts
  • Country:Canada

Posted 31 December 2013 - 02:49 PM

Thanks!  I will post once I have been to see him. 



#6 perfectlyunknown

perfectlyunknown

    New Member

  • Members
  • Pip
  • 5 posts
  • Country:Canada

Posted 03 January 2014 - 02:03 PM

So I went to see the Endocri yesterday and he told me I am doing well.  My goiter is gone, my levels all good.  He said my TSH was .025 which he liked for me....I dont really know what that means but there you go...lol

 

I told him the issues I was having...my weight being up, my constipation and the throwing up and he said he didnt think that had anything to do with my thyroid....

 

Odd how it only happened after I started taking the meds....

 

He wants blood work in 3 months and again in 11 and then said if all was well he would start taking me off the meds all together...so does that mean I will be cured?



#7 mmztcass

mmztcass

    Community Manager

  • Community Managers
  • PipPipPipPip
  • 3995 posts
  • Country:United States

Posted 03 January 2014 - 04:45 PM

Your doctor is only checking the TSH?  Yikes!  He should be checking the thyroid levels of the Free T3 (Triiodothyronine Free serum) and Free T4 (Thyroxine Free Direct).  The Tapazole taken works with the Free T4 especially.

 

Please insist on having the Free Ts done.  Also insist on labbing more often than three months such as every six weeks, at least.  Start keeping copies of your lab results in a folder would be a great idea.

 

If you haven't yet, please read up the tips and suggestions all from Thyroid 101 through this board.

 

I am sorry to say, but your doctor would need to check your thyroid antibodies to see if you are ready for a remission.  Graves' Disease is an autoimmune disease, one has this for lifetime with periodic remissions whenever the TRAb antibodies is low or at zero.

 

I have the feeling your doctor isn't up-to-date on how to treat thyroid disease, especially GD.  

 

{{{hugs}}}   :blink: 



#8 layna

layna

    Regular Member

  • Members
  • PipPip
  • 15 posts
  • Country:United States

Posted 16 January 2014 - 05:37 PM

I have both issues. Vomiting was actually one of the first signs for me that something was off. My vomiting usually occurs after I have eaten something (BTW, I love food and am trying to gain weight so that is not on purpose) I also started experiencing a hard time with BM. I went from having NO issues with this to having a very hard time. As soon as I went into hypo I stopped throwing up, gained 20lbs (graves had made me 95lbs) and could once again go to the bathroom. I am now back to hyper....vomiting and bathrooms problems have returned.



#9 perfectlyunknown

perfectlyunknown

    New Member

  • Members
  • Pip
  • 5 posts
  • Country:Canada

Posted 16 January 2014 - 05:52 PM

glad to know I am not alone...had myself dead with all sorts of diseases.....but I am sure it is due to this Graves disease....my BM are a bit better...at least going unassisted...dont need meds to make me go but I dont go often...but I still throw up almost everytime or fight to keep it together...and my weight is up..

 

Funny though...when I tell my endo doc or my GP they just say " it is a very low dosage you are on"....duh...maybe it is but it is affecting me!!!!!!!!!!!







Also tagged with one or more of these keywords: Graves, constipation, weight gain, vomitting


LivingWithGravesDisease.com is for educational purposes only and should not be used as a substitute for consultation with your health care provider.

The documents in this website are the sole property of LivingWithGravesDisease.com. They may not be redistributed or sold for profit in ANY WAY without consent of LivingWithGravesDisease.com. Permission is granted for the copying of these documents ONLY for one's own personal use or redistribution to others on a strictly informational and NON-profit basis, provided that: A.) these documents are not edited or modified in any way, B.) LivingWithGravesDisease.com is not held responsible or liable for its content and C.) this notice and the disclaimer below remain attached in their entirety.

© Copyright 2000-2014 All rights reserved.

About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service